Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 236, NWS Tulsa, OK

June 7, 2022Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 7, 2022, 9:41 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2022, 9:41 AM CDT (14:41 UTC)
Expired
Jun 7, 2022, 10:30 AM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 179 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Jun 7, 7:59 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-498 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

006 
WUUS54 KTSA 071441
SVRTSA
OKC023-127-071530-
/O.NEW.KTSA.SV.W.0236.220607T1441Z-220607T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
941 AM CDT Tue Jun 7 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Pushmataha County in southeastern Oklahoma...
  Western Choctaw County in southeastern Oklahoma...

* Until 1030 AM CDT.

* At 941 AM CDT, severe thunderstorms were located along a line
  extending from 7 miles west of Daisy to 6 miles southeast of Caney,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Hugo...                           Antlers...
  Boswell...                        Rattan...
  Soper...                          Kent...
  Snow...                           Goodland...
  Messer...                         Stanley...
  Moyers...                         Kosoma...
  Kellond...                        Dunbar...
  Grant...                          Ord...
  Eubanks...                        Darwin...
  Apple...                          Speer...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
      3391 9564 3391 9567 3389 9570 3397 9594
      3412 9594 3414 9596 3415 9598 3416 9578
      3451 9578 3451 9567 3456 9567 3453 9522
      3387 9550
TIME...MOT...LOC 1441Z 281DEG 38KT 3450 9586 3418 9613 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
973 
WWUS54 KTSA 071458
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
958 AM CDT Tue Jun 7 2022

OKC023-127-071530-
/O.CON.KTSA.SV.W.0236.000000T0000Z-220607T1530Z/
Pushmataha OK-Choctaw OK-
958 AM CDT Tue Jun 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHWESTERN PUSHMATAHA AND WESTERN CHOCTAW COUNTIES...

At 958 AM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Kosoma to 2 miles north of
Boswell, moving east at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Hugo...                           Antlers...
Boswell...                        Rattan...
Soper...                          Kent...
Snow...                           Goodland...
Messer...                         Stanley...
Moyers...                         Kosoma...
Kellond...                        Dunbar...
Grant...                          Ord...
Eubanks...                        Darwin...
Apple...                          Speer...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
      3391 9564 3391 9567 3389 9570 3397 9594
      3412 9594 3414 9596 3415 9598 3416 9578
      3451 9578 3451 9567 3456 9567 3453 9522
      3387 9550
TIME...MOT...LOC 1458Z 289DEG 46KT 3439 9557 3406 9588 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
261 
WWUS54 KTSA 071521
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1021 AM CDT Tue Jun 7 2022

OKC023-127-071530-
/O.EXP.KTSA.SV.W.0236.000000T0000Z-220607T1530Z/
Pushmataha OK-Choctaw OK-
1021 AM CDT Tue Jun 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA AND
WESTERN CHOCTAW COUNTIES WILL EXPIRE AT 1030 AM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will 
be allowed to expire. However gusty winds to 45 mph will 
remain possible behind these storms. 

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.

LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
      3391 9564 3391 9567 3389 9570 3397 9594
      3412 9594 3414 9596 3415 9598 3416 9578
      3451 9578 3451 9567 3456 9567 3453 9522
      3387 9550
TIME...MOT...LOC 1520Z 281DEG 38KT 3435 9531 3402 9562 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:14 AM CDT, 27 minutes earlier.

Area forecast discussion, Jun 7, 9:14 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 AM CDT Tue Jun 7 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of today )
Issued at 905 AM CDT Tue Jun 7 2022

MCS that was born across west-central Oklahoma earlier this
morning is now moving into southeast Oklahoma. These storms
are moving into an airmass conducive to supporting strong to
severe storms over the next several hours. 70 mph wind gusts
will be the most common concern. This especially
true across Pushmataha and Choctaw Counties in extreme southeast
Oklahoma. Additional scattered thunderstorms will also be
possible in the vicinity of an outflow boundary from a decaying MCS
that has moved to near a Okmulgee to Tahlequah line. All of this
activity is expected to diminish/exit the area by early afternoon.

&&

.LONG TERM...
(Tonight through Monday)
Issued at 325 AM CDT Tue Jun 7 2022

Yet another MCS is likely to develop tonight and widespread
convection is expected across the forecast area from late tonight
into Wednesday. How this exactly evolves is uncertain, however
should an organized MCS develop then a risk of severe weather
would accompany its trek southeastward. Again a corridor of
heavier rainfall is possible and may lead to localized flooding
concerns. A more notable synoptic wave will accompany the
overnight convection with the attendant cold front / outflow
pushing south of the region Wednesday night. This will allow a
brief lull in precip chances Wednesday night into Thursday.

The boundary returns northward an expanding warm sector Thursday
ahead of a stronger wave aloft passing late Thursday into Friday.
This feature will aid in another MCS moving across the region
Thursday night through Friday morning. The associated cold front
continues to be shown pushing well south of the local area and
marking an end to the recent MCS train.

The weekend continues to be shown as likely dry and warm though
precip chances Sunday are in question as the warm front lifts
northward. This will be a period to monitor. Otherwise ridging
aloft builds and hot and humid conditions are likely by early next
week.

&&

.AVIATION...
(12Z TAFS)
Issued at 631 AM CDT Tue Jun 7 2022

The main aviation concern will be convective potential at the
southern sites of KMLC and KFSM. Cluster of storms over southwest
into south central OK will slide east and may affect those
terminals during the morning to midday hours. Inserted TEMPO IFR
conditions with the storms. Valley fog that had been affecting
some far NW AR sites has since lifted as clouds increase from the
west. Activity near KS border is fading and will likely not have
much impact to TAFs. Added VCTS and/or PROB30 mention to cover MCS
potential late night for far NE OK into NW AR. Outside of storm
considerations, VFR conditions should prevail.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  69  83  64 /  40  70  50  10
FSM   85  71  85  68 /  70  70  70  20
MLC   84  70  85  68 /  90  40  60  30
BVO   85  68  82  62 /  40  70  40  10
FYV   83  66  82  62 /  50  70  70  20
BYV   82  66  81  61 /  40  70  60  10
MKO   82  69  82  66 /  70  70  70  20
MIO   85  67  80  60 /  50  70  40  10
F10   82  69  83  66 /  80  70  60  20
HHW   88  72  88  71 /  90  20  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
LONG TERM....07
AVIATION...30
Hazardous weather outlook, Jun 7, 8:10 AM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
810 AM CDT Tue Jun 7 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
810 AM CDT Tue Jun 7 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast Oklahoma into west-central Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A thunderstorm complex is set to move out of south-central
Oklahoma and across southeast Oklahoma and parts of west-central
Arkansas through early this afternoon. Some of the storms will
be capable of producing wind gusts to around 70 mph and quarter
size hail. Very heavy rainfall will also be possible that could
lead to flooding of low lying areas.

Additional storms will develop into a large storm
complex across Kansas this evening and spread southeastward
into the region after midnight. Overnight storms will
continue to pose a risk of severe weather and locally
heavy rains. Flooding concerns may increase given the
recent rainfall including both flash flooding and
main stem river flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY...High Wind Potential.

EXTENDED DISCUSSION...
Widespread thunderstorms are likely to be ongoing Wednesday
morning with locally heavy rainfall potential. Storm
chances will decrease from Wednesday afternoon through
Thursday afternoon. Another thunderstorm complex is
forecast to move into portions of eastern Oklahoma and
northwest Arkansas Thursday night into Friday. A risk
of severe weather and locally heavy rainfall will again
accompany these storms.

The active weather pattern ends by the weekend with
hot and humid conditions returning by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 7, 8:41 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
841 AM CDT Tue Jun 7 2022

OKZ073-071415-
Pittsburg OK-
841 AM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southwestern
Pittsburg County through 915 AM CDT...

At 840 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Ashland, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Kiowa...                          Savanna...
Ashland...                        Blanco...
Pittsburg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.

&&

LAT...LON 3467 9588 3468 9589 3468 9609 3485 9609
      3484 9573 3459 9573 3459 9588
TIME...MOT...LOC 1340Z 271DEG 40KT 3470 9615

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 7, 8:44 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
844 AM CDT Tue Jun 7 2022

OKZ049-071430-
Pushmataha OK-
844 AM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southwestern
Pushmataha County through 930 AM CDT...

At 843 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Moyers, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Antlers...                        Snow...
Moyers...                         Kosoma...
Kellond...                        Dunbar...
Eubanks...                        Darwin...
Finley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.

&&

LAT...LON 3450 9578 3451 9577 3451 9567 3452 9567
      3453 9540 3426 9537 3422 9578
TIME...MOT...LOC 1343Z 265DEG 19KT 3438 9570

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 7, 8:50 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT TUE JUN 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HAIL             3 SW MOYERS             34.30N 95.70W
06/07/2022  U0.75 INCH       PUSHMATAHA         OK   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:35 AM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha3 hr
Jun 7, 8:41 AM CDTSpecial Weather StatementTSAPittsburg34 min
Jun 7, 8:44 AM CDTSpecial Weather StatementTSAPushmataha46 min
Jun 7, 9:50 AM CDTSpecial Weather StatementTSAPushmataha25 min
Jun 7, 10:15 AM CDTSpecial Weather StatementTSAChoctaw30 min
Jun 7, 10:46 AM CDTAreal Flood AdvisoryTSAAdair, Haskell, LeFlore, McIntosh, Muskogee, Sequoyah3 hr
Jun 7, 10:49 AM CDTFlash Flood WarningTSASequoyah3 hr
Jun 7, 10:51 AM CDTSevere Thunderstorm WarningTSASequoyah24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.